Tornadoes · United States · Kansas · 2008
EF0 tornado, Faulkner, Kansas, May 10, 2008
This EF0 tornado ran 2.0 miles across Cherokee County on May 10, 2008, touching down at 5:19 PM CDT and reaching 150 yards wide. It killed nobody, and did $10,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 10, 2008
- Touchdown
- 5:19 PM CDT (22:19 UTC)
- Lifted
- 5:22 PM CDT (22:22 UTC)
- On the ground
- 3 minutes
- Path length
- 2.0 miles (3.3 km)
- Path width
- 150 yards (137 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- County
- Cherokee County
- Touchdown point
- 37.100, -95.050
- Lift-off point
- 37.100, -95.013
- Record number
- 0805101619-03
What the Weather Service recorded
Two supercells initiated over Kansas before turning deadly over Oklahoma and Missouri. One tornado associated with the northern supercell touched down near Faulkner. This storm later caused a fatality near Carthage, MO.
NWS storm survey confirmed that an EF0 tornado tracked through the Faulkner area. Damage was limited to minor damage to the grain elevator and a nearby home.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
5 minutes of warning. NWS SGF issued a tornado warning for this county at 22:14 UTC, 5 minutes before the tornado touched down, in force until 22:58 UTC.
The county was under a tornado watch, issued at 16:29 UTC and running to 00:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 16:29 UTC | 00:00 UTC | Tornado Watch | SGF |
| 21:30 UTC | 22:45 UTC | Severe Thunderstorm Warning | SGF |
| 22:14 UTC | 22:58 UTC | Tornado Warning | SGF |
| 01:04 UTC | 15:50 UTC | Wind Advisory | SGF |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 20:09 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the tornado touched down at May 10, 3:48 PM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 10, 3:48 PM CDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
348 PM CDT SAT MAY 10 2008
.DISCUSSION...
FIRST ROUND OF CONVECTION WAS EXITING OUR EASTERN COUNTIES WITH
ADDITIONAL STORMS STRUGGLING TO DEVELOP NORTHWEST OF SPRINGFIELD.
THESE STORMS MAY PERK UP A LITTLE BUT WITH TEMPS IN THE 50S-LOWER
60S...MOST OF THE INSTABILITY WITH THESE STORMS WILL REMAIN ROOTED
ABOVE THE BOUNDARY LAYER. OVER OUR WESTERN TIER OF
COUNTIES...RAPID DESTABILIZATION IS UNDERWAY WITH TEMPERATURES IN
THE MID 70S AND DEWPOINTS IN THE MID 60S. STORMS THAT ARE
DEVELOPING OVER SOUTH CENTRAL KANSAS AT THIS TIME SHOULD INTENSIFY
AS THEY INTERACT WITH THIS AIRMASS. THUS WILL CONTINUE TO RIDE THE
TORNADO WATCH THROUGH 7 PM.
THE FRONT AND UPPER TROUGH ARE STILL ON TAP TO MOVE EAST RAPIDLY
OUT OF THE OZARKS TONIGHT. THE GFS SHOWS THE SURFACE LOW DEEPENING
FROM 998MB TO 988 MB FROM 00Z TO 06Z AS IT TRACKS ROUGHLY ALONG
I-70 FROM KC TO ST. LOUIS. PREVIOUS FORECAST HAD A GOOD HANDLE ON
WIND TREND TONIGHT AND SUNDAY AND WILL CONTINUE TO KEEP WIND
SPEEDS UP AROUND 20-30 MPH WITH HIGHER GUSTS FROM THE NORTHWEST THROUGH
SUNDAY AFTERNOON. WILL PLAN ON ISSUING A WIND ADVISORY FOR LATE
TONIGHT AND SUNDAY.
AFTER A FAIRLY TRANQUIL MONDAY...WE WILL SEE ANOTHER STORM SYSTEM
RAMP UP OVER THE CENTRAL HIGH PLAINS WITH STRONG MOISTURE RETURN
AND NEAR 60 DEGREE DEWPOINTS OVERSPREADING THE AREA BY TUESDAY
AFTERNOON. EXPECT ANOTHER ROUND OF STORMS AHEAD OF THE FRONT AS IT
MOVES ACROSS THE AREA TUESDAY AFTERNOON/EVENING. INSTABILITY LOOKS
PRETTY DECENT WITH MEAN LAYER CAPES APPROACHING 1500 J/KG HOWEVER
IT APPEARS THAT BETTER UPPER LEVEL DYNAMICS WILL BE NORTH OF OUR
AREA. WILL NEED TO MONITOR SHEAR TRENDS AND ADJUST HWO WORDING
ACCORDINGLY IF NEEDED.
WILL LINGER SOME LOW PRECIP CHANCES INTO WEDNESDAY AND THURSDAY AS
ECMWF AND GFS LAG UPPER TROUGH OVER THE AREA. MOISTURE LOOKS A
LITTLE ON THE LOW SIDE AND CONFIDENCE IN PRECIP AFTER FRONTAL
PASSAGE TUESDAY NIGHT REMAINS LOW ALSO. AM MODERATELY CONFIDENT IN
THE BELOW NORMAL TEMPERATURES THROUGH LATE NEXT WEEK.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY FROM 1 AM TO 7 PM CDT SUNDAY FOR MOZ055>058-
066>071-077>083-088>096-098-101>104.
KS...WIND ADVISORY FROM 1 AM TO 7 PM CDT SUNDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, May 10, 1:30 PM CDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED SPOTTER ACTIVATION NATIONAL WEATHER SERVICE SPRINGFIELD MO 130 PM CDT SAT MAY 10 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 130 PM CDT SAT MAY 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS...HAIL AND ISOLATED TORNADOES. AREAS AFFECTED AND TIMING: HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WILL BE POSSIBLE ACROSS ALONG AND WEST OF A LINE FROM ROLLA TO WEST PLAINS THROUGH EARLY AFTERNOON. FROM 3 PM TO 7 PM...HAIL TO THE SIZE OF GOLF BALLS AND WIND GUSTS TO 80 MPH ALONG WITH ISOLATED TORNADOES WILL BE POSSIBLE OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS. THE GREATEST THREAT WILL ALONG AND SOUTH OF INTERSTATE 44. DISCUSSION: A STRONG UPPER LEVEL STORM SYSTEM AND DEVELOPING COLD FRONT OVER THE CENTRAL AND SOUTHERN PLAINS WILL MOVE EAST INTO THE OZARKS FROM LATE AFTERNOON INTO EARLY EVENING. AS AN INCREASINGLY MOIST AND UNSTABLE AIRMASS OVER THE MISSOURI OZARKS AND SOUTHEAST KANSAS INTERACTS WITH STRONG VERTICAL WIND SHEAR ASSOCIATED WITH THE STORM SYSTEM...STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP OVER EASTERN KANSAS AND WESTERN MISSOURI AND MOVE RAPIDLY NORTHEAST ACROSS THE OZARKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. WIND GUSTS IN EXCESS OF 30 MPH ARE EXPECTED LATE TONIGHT THROUGH SUNDAY AS A STRONG AREA OF LOW PRESSURE DEEPENS OVER THE OHIO RIVER VALLEY REGION. THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY AS ANOTHER STORM SYSTEM AFFECTS THE AREA. AT THIS TIME SEVERE WEATHER IS NOT EXPECTED WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE OVER ALL OF THE MISSOURI OZARKS AND SOUTHEAST KANSAS THROUGH 9 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, May 10, 2:18 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
218 PM CDT SAT MAY 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 S LOUISBURG 37.73N 93.14W
05/10/2008 E0.75 INCH DALLAS MO LAW ENFORCEMENT
NUMEROUS REPORTS OF HAIL IN THE LOUISBURG AREA. DIME
SIZED THE BIGGEST. REPORTED FROM DALLAS CO 911.
&&
DSALocal storm report, May 10, 2:25 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
225 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM LIGHTNING 4 NW ELDRIDGE 37.87N 92.80W
05/10/2008 LACLEDE MO EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE.
0200 PM LIGHTNING 8 WSW LEBANON 37.64N 92.80W
05/10/2008 LACLEDE MO EMERGENCY MNGR
LIGHTNING STRUCK A HOUSE WHICH CAUGHT FIRE.
&&
MTERRYLocal storm report, May 10, 2:27 PM CDT, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
227 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM HAIL 1 NE BENNETT SPRINGS 37.74N 92.84W
05/10/2008 E0.25 INCH LACLEDE MO EMERGENCY MNGR
&&
MTERRYLocal storm report, May 10, 2:33 PM CDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM HAIL 5 N BOLIVAR 37.69N 93.42W
05/10/2008 E1.00 INCH POLK MO EMERGENCY MNGR
QUARTER SIZE HAIL REPORTED WITH HAIL COVERING THE GROUND.
&&
KARDELLLocal storm report, May 10, 3:03 PM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
303 PM CDT SAT MAY 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 2 N HERMITAGE 37.97N 93.32W
05/10/2008 E0.88 INCH HICKORY MO LAW ENFORCEMENT
&&
SRUNNELSSpecial weather statement, May 10, 3:26 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 326 PM CDT SAT MAY 10 2008 MOZ069-080-081-102100- LACLEDE MO-DALLAS MO-CAMDEN MO- 326 PM CDT SAT MAY 10 2008 ...SIGNIFICANT WEATHER ALERT FOR EASTERN CAMDEN...NORTHEASTERN DALLAS AND NORTHWESTERN LACLEDE COUNTIES UNTIL 400 PM CDT... AT 320 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF URBANA...OR 12 MILES NORTHEAST OF BUFFALO...MOVING NORTHEAST AT 51 MPH. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. HATCH
The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Springfield, MO (KSGF), 12:00Z
10.3 hours before the tornado, 112 km from the path. May 10, 2008.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -84997 J/kg
- Surface CAPE
- 2 J/kg
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.3 K/km
Springfield, MO (KSGF), 00:00Z
1.7 hours after it, 112 km from the path. May 11, 2008.
- Mixed-layer CAPE
- 1049 J/kg
- Mixed-layer CIN
- -94 J/kg
- Surface CAPE
- 170 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 343 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
- 0-3 km lapse rate
- 5.2 K/km
The surface observations
Joplin (JLN), 48 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:53 UTC | 77 | 64 | 200° 10 kt | 1000 | ||
| 21:53 UTC | 76 | 65 | 190° 12 kt | 998.3 | ||
| 22:25 UTC | 73.4 | 64.4 | 170° 8 kt | 997.3 | VCTS | |
| 22:49 UTC | 71.6 | 66.2 | 200° 9 kt | 997 | +TSRA | |
| 22:51 UTC | 71.6 | 66.2 | 200° 7 kt | 996.6 | TS +RA | |
| 22:53 UTC | 72 | 67 | 200° 13 kt | 16 | 997.6 | +TSRA |
| 23:00 UTC | 69.8 | 66.2 | 290° 16 kt | 27 | 999.3 | +TSRA BR |
| 23:12 UTC | 66.2 | 60.8 | 130° 6 kt | 16 | 998.6 | -TSRA |
| 23:15 UTC | 66.2 | 62.6 | 4 kt | 16 | 999 | VCTS -RA BR |
| 23:51 UTC | 66.2 | 62.6 | 290° 6 kt | 1000 | ||
| 23:53 UTC | 67 | 62 | 290° 7 kt | 1000 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Tulsa radar (KINX), 113 km away, was scanning. The volume nearest the touchdown began at 22:17 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:34 UTC | HAIL 1.5 | 2 N Cherryvale | Montgomery, KS | 1.5 INCH HAIL |
| 21:35 UTC | HAIL 1 | 5 Wnw Parsons Tri City | Montgomery, KS | QUARTER SIZED HAIL |
| 21:38 UTC | HAIL 1.25 | 5 S Thayer | Neosho, KS | |
| 21:39 UTC | HAIL 1 | 8 S Thayer | Labette, KS | |
| 21:40 UTC | TSTM WND GST 70 | Parsons Tri City Airpor | Montgomery, KS | MEASURED GUST AT THE AIRPORT. |
| 21:42 UTC | HAIL 1 | Dennis | Labette, KS | |
| 21:56 UTC | HAIL 0.88 | Parsons | Labette, KS | DIME AND NICKEL HAIL |
| 22:15 UTC | TORNADO | 2 Ne Oswego | Labette, KS | BRIEF TOUCHDOWN OVER OPEN FIELD. |
| 22:17 UTC | TORNADO | 2 Nw Hallowell | Cherokee, KS | BRIEF TOUCHDOWN. LARGE FUNNEL CLOUD STILL PRESENT. |
| 22:19 UTC | FUNNEL CLOUD | 2 Sw Oswego | Labette, KS | |
| 22:19 UTC | TORNADO | 2 Ssw Chetopa | Labette, KS | |
| 22:20 UTC | TORNADO | 2 S Chetopa | Labette, KS | HOME WAS DAMAGED TWO MILES SOUTH OF CHETOPA ON NATIONS ROAD ON THE KANSAS SIDE OF THE OKLAHOMA BORDER. |
| 22:21 UTC | TORNADO | 2 S Chetopa | Labette, KS | REPORT OF TREE DAMAGE FROM TORNADO ALONG NATION ROAD IN SOUTHEAST CORNER OF COUNTY. PREVIOUS REPORT OF DAMAGE TO A HOME HAS NOT BEEN CONFIRMED IN LABETTE COUNTY. |
| 22:22 UTC | TORNADO | 2 Sse Chetopa | Labette, KS | TORNADO ON THE GROUND NEAR HIGHWAY 59 ALONG THE KANSAS AND OKLAHOMA STATE LINE. |
| 22:23 UTC | TORNADO | 2 W Faulkner | Cherokee, KS | NWS STORM SURVEY HAS FOUND AN EF0 TORNADO WITH A WIDTH OF 150 YARDS AND MAX WINDS OF 70 MPH. THE TORNADO BEGAN NEAR LOSTINE ROAD AND 120TH AT 37.10364 -95.04998 AND ENDED NEAR FALCON ROAD AND 100TH AT 37.09896 -95.01347. |
| 22:23 UTC | TORNADO | 5 W Melrose | Cherokee, KS | TORNADO CROSSING LABETTE CHEROKEE COUNTY BORDER EAST OF CHETOPA. |
| 22:29 UTC | HAIL 0.75 | Arma | Crawford, KS | |
| 22:32 UTC | TORNADO | 6 W Baxter Springs | Cherokee, KS | |
| 22:33 UTC | TORNADO | 6 W Baxter Springs | Cherokee, KS | |
| 22:42 UTC | HAIL 1 | Riverton | Cherokee, KS | |
| 22:42 UTC | TORNADO | 5 Wsw Baxter Springs | Cherokee, KS | TORNADO DAMAGE PATH THREE QUARTERS OF A MILE WIDE ALONG THE KANSAS AND OKLAHOMA STATE LINE. |
| 22:43 UTC | HAIL 2.75 | Baxter Springs | Cherokee, KS | |
| 22:43 UTC | TORNADO | 1 S Baxter Springs | Cherokee, KS | TORNADO ON THE GROUND JUST SOUTH OF BAXTER SPRINGS. |
| 22:47 UTC | HAIL 1.75 | 3 E Riverton | Cherokee, KS | |
| 22:52 UTC | HAIL 4.25 | 1 S Baxter Springs | Cherokee, KS | |
| 00:11 UTC | TSTM WND GST 70 | 2 N Galena | Cherokee, KS | ESTIMATED 70 TO 80 MPH WIND |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2008 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of May 10, 2008
36 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 10 | 1:28 PM CDT | EF0 | Washington, AR | 0.1 | 50 | |||
| May 10 | 5:03 PM CDT | EF2 | Pittsburg, OK | 8.2 | 200 | $500,000 | ||
| May 10 | 5:15 PM CDT | EF0 | Labette, KS | 0.3 | 50 | |||
| May 10 | 5:19 PM CDT | EF0 | McIntosh, OK | 0.1 | 50 | |||
| May 10 | 5:19 PM CDT | EF0 | Labette, KS | 1.0 | 60 | |||
| May 10 | 5:20 PM CDT | EF4 | Picher–Neosho tornado, Oklahoma and Missouri | 75.5 | 1,760 | 21 | 350 | $61 million |
| May 10 | 5:21 PM CDT | EF0 | Pittsburg, OK | 0.1 | 50 | |||
| May 10 | 5:25 PM CDT | EF0 | Pittsburg, OK | 0.5 | 75 | |||
| May 10 | 5:25 PM CDT | EF0 | Mayes, OK | 0.1 | 50 | |||
| May 10 | 5:34 PM CDT | EF0 | Latimer, OK | 5.5 | 100 | |||
| May 10 | 5:42 PM CDT | EF2 | Pittsburg, OK | 19.0 | 580 | 4 | $1.2 million | |
| May 10 | 5:48 PM CDT | EF1 | Ottawa, OK | 2.3 | 200 | |||
| May 10 | 6:05 PM CDT | EF2 | Pushmataha, OK | 3.5 | 100 | $75,000 | ||
| May 10 | 6:08 PM CDT | EF1 | Jasper, MO | 3.0 | 440 | 1 | 10 | $1.0 million |
| May 10 | 6:30 PM CDT | EF1 | Pushmataha, OK | 1.5 | 200 | |||
| May 10 | 6:35 PM CDT | EF1 | Pushmataha, OK | 0.5 | 100 | |||
| May 10 | 6:35 PM CDT | EF1 | Benton, AR | 1.5 | 100 | $100,000 | ||
| May 10 | 6:58 PM CDT | EF0 | Barry, MO | 3.8 | 800 | |||
| May 10 | 7:05 PM CDT | EF0 | McCurtain, OK | 0.4 | 50 | |||
| May 10 | 7:14 PM CDT | EF1 | White, AR | 9.2 | 350 | $25,000 | ||
| May 10 | 7:42 PM CDT | EF0 | White, AR | 0.0 | 8 | |||
| May 10 | 7:47 PM CDT | EF1 | Lonoke, AR | 2.7 | 400 | |||
| May 10 | 7:51 PM CDT | EF0 | Franklin, AR | 0.1 | 50 | |||
| May 10 | 7:55 PM CDT | EF1 | Sevier, AR | 1.5 | 100 | $250,000 | ||
| May 10 | 7:57 PM CDT | EF1 | Woodruff, AR | 10.2 | 500 | $90,000 | ||
| May 10 | 7:57 PM CDT | EF3 | Arkansas, AR | 14.1 | 1,320 | 9 | $75 million | |
| May 10 | 8:26 PM CDT | EF1 | Monroe, AR | 4.4 | 700 | $25,000 | ||
| May 10 | 9:04 PM CDT | EF0 | Hempstead, AR | 1.0 | 50 | $5,000 | ||
| May 10 | 9:32 PM CDT | EF1 | Nevada, AR | 2.4 | 50 | |||
| May 10 | 9:33 PM CDT | EF1 | Quitman, MS | 0.3 | 30 | $25,000 | ||
| May 10 | 10:15 PM CDT | EF1 | Tallahatchie, MS | 8.7 | 100 | 2 | $185,000 | |
| May 10 | 11:00 PM CDT | EF1 | Lauderdale, AL | 1.6 | 250 | $100,000 | ||
| May 10 | 11:18 PM CDT | EF1 | Marion, AL | 25.5 | 400 | $100,000 | ||
| May 10 | 11:59 PM CDT | EF1 | Lauderdale, AL | 1.0 | 250 | $5,000 | ||
| May 10 | 12:27 AM CDT | EF1 | Walker, AL | 9.3 | 400 | $20,000 | ||
| May 10 | 12:37 AM CDT | EF2 | Walker, AL | 13.5 | 330 | $155,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.